Drought, Divide
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Divide forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
The ongoing drought, though much improved due to significant snow, continued through the month of April in Divide, Burke, Williams, McKenzie and Golden Valley counties. S.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
The ongoing drought, though much improved due to significant snow, continued through the month of April in Divide, Burke, Williams, McKenzie and Golden Valley counties. Refer to the U.S. Drought Monitor for details.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 31, 11:30 PM CST, 30 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 1230 AM CDT Fri Apr 1 2022 .UPDATE... Issued at 1222 AM CDT Fri Apr 1 2022 Decent returns are featured on the Bowman radar, however, they remain south of the ND/SD border. Radar trends and model guidance suggest that they will remain south of the forecast area. The few returns that are on the ND side are in an area where ceilings remain at around 10 kft, so it's unlikely anything beyond perhaps an occasional sprinkle is reaching the ground. No major updates have been made to the forecast at this time. UPDATE Issued at 841 PM CDT Thu Mar 31 2022 Weak frontal boundary continues passing across the state creating a wind shift from the southeast to the northwest. Overall, the forecast remains on track. UPDATE Issued at 638 PM CDT Thu Mar 31 2022 A mix of mid and high clouds are funneling into the western half of the forecast area behind the passing weak cold frontal boundary. No major updates at this time. && .SHORT TERM...(This evening through Friday) Issued at 136 PM CDT Thu Mar 31 2022 Currently, a weak cold front extending south from a surface low over eastern Saskatchewan has moved into western North Dakota. Winds have shifted northwest over far western ND with wind gusts to around 30 mph. East of the front, winds were southerly over the Highway 83 corridor, with decreasing northeast winds over the Turtle Mountains into the James River Valley. Skies were sunny across the forecast area, except for some high clouds trying to make their way into the west. Tonight, the cold front is expected to move through all but the far southeast portion of the forecast area as the attendant upper low moves into western Manitoba. With the increase in moisture and thus mid and high clouds, with winds not completely dropping off, we should see temperatures not as cold as this morning. Most should remain in the 20s. Friday as the surface cold front exits the forecast area and the upper low scoots across manitoba, a cyclonic upper level flow spreads across the forecast area, with another shortwave dropping south into eastern MT and western ND, as it drops into the base of the upper trough Friday afternoon. This should allow for steep lapse rates to develop over the forecast area, and with the increasing moisture, there will be support for afternoon and evening showers, with western and southern portions of the forecast area favored for shower activity. Expect little in the way of precipitation with the shower activity. Based on forecast sounding, it would be more probable to get a locally strong wind gust with any shower activity as stronger winds aloft may work their way down to the surface. The shower activity will wane as we get into mid to late evening, but if it would hang on we could possibly see a mix of rain/snow showers. .LONG TERM...(Friday night through Thursday) Issued at 136 PM CDT Thu Mar 31 2022 The extended forecast is highlighted by a couple of waves moving through the region, Sunday and Tuesday-Wednesday. Throughout the extended period temperatures remain fairly uniform in the 40s and 50s. There may be a day or so when southwest bumps up into the lower 60s and maybe the Turtle Mountains area doesn't quite reach 40, but in general, 40s north and east to 40 south and west. The first wave moves through the area on Sunday and in general the deterministic guidance is in line, except for the GFS which depicts a deeper and more northward placement of the upper level trough as it moves into the northern Plains from the west. With the system still over the Pacific, not too ambitious to stray from our given NBM guidance given the envelope of solutions for both precipitation and temperatures. The next wave moves onto the Pacific Northwest/British Columbia coast on Monday and then slides southeast into the Northern Plains area by Tuesday and then deepens and sinks slowly south Wednesday and then exits the region by Thursday. This definitely looks to be a stronger system but there also looks to be some split flow characteristics in play and are looking at the end of the period, so see no reason to stray here either. Our given guidance brings chance pops to most of the forecast area by late Monday night, with likely pops already showing up Tuesday along and east of the Highway 83 corridor, with pops lingering into Thursday morning. Qpf amounts are light, and precipitation type looks to be a mix of daytime rain and nighttime snow. Certainly something to keep an eye on, but not getting too excited this far out. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1222 AM CDT Fri Apr 1 2022 VFR ceilings and visibilities are expected through the forecast period. Scattered showers are possible this afternoon mainly in portions of western and southern North Dakota. Brief reductions in visibility or ceilings are possible with any showers that may occur (KDIK would be the most likely affected TAF site). Relatively calm winds will become breezy this afternoon out a westerly to northwesterly direction. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Telken SHORT TERM...TWH LONG TERM...TWH AVIATION...Telken
Hazardous Weather Outlook National Weather Service Bismarck ND 1137 PM CDT Thu Mar 31 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020445- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1137 PM CDT Thu Mar 31 2022 /1037 PM MDT Thu Mar 31 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2022Every state in 2022This day in weather historyWarnings in North Dakota, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012078, 1012079, 1012081, 1012082, 1012083.